Texas, 2013Damaging Winds in Texas, June 6, 2013
June 6, 2013 · NWS SHV · 5 events in 2 counties and zones
A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft. This type of flow typically can produce strong to severe thunderstorms, along with flash flooding when upper level disturbances move in this flow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 3:34 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 6, 3:34 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 AM CDT THU JUN 6 2013
.DISCUSSION...
FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE
TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS
NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST
ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S
CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE
I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER
ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID-
LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL
CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN
PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS
THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH
THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS
ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT
OF THE CWA BY LATE MORNING.
THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN
OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO
DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON
KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE
COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE
SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE
SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND
INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE
TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF
MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS
MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO
WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT
INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS.
GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF
THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR
WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH
AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE
SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME
HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS
ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE
HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT.
PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER
TROUGH SLOWLY MOVES SE AWAY FROM THE AREA.
NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH
THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING
AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO
EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE
NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD
OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP
RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH
TEMPS TO GRADUALLY RISE INTO THE MID 90S.
RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES
GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN
EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY
WELL BE TOO LOW. /09/
&&
.AVIATION...
WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE
VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU
TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE
EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT
THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY
PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS
EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG
GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN
VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY
LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE
12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY
AFTER SUNSET THIS EVENING. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 67 86 66 90 / 60 30 10 10 10
MLU 88 65 86 65 90 / 60 40 20 10 10
DEQ 83 58 85 60 87 / 50 20 10 10 10
TXK 84 63 84 63 87 / 60 20 10 10 10
ELD 87 63 85 62 88 / 50 40 10 10 10
TYR 84 64 85 64 90 / 60 20 10 10 10
GGG 85 65 86 64 90 / 60 20 10 10 10
LFK 88 67 88 64 91 / 50 30 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09/13
Hazardous weather outlook, Jun 6, 5:06 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 AM CDT THU JUN 6 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
606 AM CDT THU JUN 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE FOUR STATE
REGION TODAY AND TONIGHT. ONE ROUND OF STRONG THUNDERSTORMS IS
ONGOING ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA. FARTHER TO THE
WEST...A LINE OF THUNDERSTORMS MOVING ACROSS NORTH TEXAS WILL
EVENTUALLY MOVE INTO THE FOUR STATE REGION THIS MORNING.
ADDITIONAL DEVELOPMENT AND AN INCREASE IN THUNDERSTORM COVERAGE
AND INTENSITY WILL BE POSSIBLE LATER TODAY AS A COLD FRONT AND
UPPER TROUGH MOVE ACROSS THE AREA. A FEW ISOLATED STORMS COULD
BECOME SEVERE...ESPECIALLY IF BOWING SEGMENTS DEVELOP. DAMAGING
WINDS WILL BE THE PRIMARY THREAT.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A LOCALIZED FLASH
FLOODING THREAT WILL BE HIGHEST ACROSS NORTH CENTRAL LOUISIANA
WHERE HEAVY RAIN HAS ALREADY FALLEN THIS MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS SHOULD END FROM NORTHWEST TO SOUTHEAST ON FRIDAY AND
SHOULD FINALLY EXIT THE AREA BY FRIDAY EVENING.
NORTHWESTERLY FLOW ALOFT WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS BACK TO REGION ON SUNDAY. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
09
In the hours before
Local storm report, Jun 6, 6:52 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 10 E MONTGOMERY 31.66N 92.72W
06/06/2013 GRANT LA LAW ENFORCEMENT
WATER OVER HWY 471 NEAR VERDA
&&
EVENT NUMBER SHV1300232
25Local storm report, Jun 6, 6:54 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD MONTGOMERY 31.66N 92.89W
06/06/2013 GRANT LA LAW ENFORCEMENT
WATER OVER ROAD ON 122 CLOSE TO HWY 71 AND DOWNTOWN
MONTGOMERY ON 71
&&
EVENT NUMBER SHV1300233
25Local storm report, Jun 6, 7:34 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 E NATCHEZ 31.67N 93.01W
06/06/2013 NATCHITOCHES LA LAW ENFORCEMENT
WATER OVER ROADS ON HWY 119 JUST EAST OF NATCHEZ IN 3
DIFFERENT LOCATIONS
&&
EVENT NUMBER SHV1300234
25Special weather statement, Jun 6, 7:40 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CDT THU JUN 6 2013
LAZ001-002-010-061445-
BOSSIER-CADDO-DE SOTO-
840 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...GREENWOOD...HAUGHTON AND SHREVEPORT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING EAST AT 15
MPH.
WINDS 30 TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED WITH
THIS STORM.
05Local storm report, Jun 6, 7:44 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HAWORTH 33.84N 94.65W
06/06/2013 E2.40 INCH MCCURTAIN OK TRAINED SPOTTER
2.4 INCHES IN 40 MINUTES FROM 8 AM TO 840 AM IN
HAYWORTH
&&
EVENT NUMBER SHV1300235
25Special weather statement, Jun 6, 8:05 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT THU JUN 6 2013
TXZ126-138-061430-
HARRISON-MARION-
905 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
JEFFERSON...KARNACK...MARSHALL AND WOODLAWN...
AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 10 MILES NORTH OF
MARSHALL...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Thunderstorm Wind, Cass
- When
- June 6, 8:12 AM CST
- Where
- Cass County, 1.87 mi WSW of Linden
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.010, -94.360
Several trees were downed onto powerlines just outside Linden, Texas.
Thunderstorm Wind, Angelina
- When
- June 6, 3:31 PM CST
- Where
- Angelina County, 1.37 mi ENE of Diboll
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.190, -94.780
Trained spotter estimated winds to near 60 mph which downed large limbs in the Diboll community.
Thunderstorm Wind, Angelina
- When
- June 6, 3:42 PM CST
- Where
- Angelina County, 1.82 mi SE of Diboll
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 31.160, -94.780
Wind gust to 70 mph was measured along Hwy. 59 just south of Diboll, Texas.
Thunderstorm Wind, Angelina
- When
- June 6, 3:42 PM CST
- Where
- Angelina County, 1.82 mi SE of Diboll
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 31.160, -94.780
Numerous trees were downed along Hwy. 59 just south of Diboll, Texas.
Thunderstorm Wind, Angelina
- When
- June 6, 4:00 PM CST
- Where
- Angelina County, Huntington
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.280, -94.580
A large tree was downed across FM 1669 on the north side of Huntington, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 6 to 9, 20131 death · 5 injured · 1 event
- Excessive Heat in Nevada, June 6 to 9, 20131 death · 3 injured · 1 event
- Heavy Rain in West Virginia, June 6, 20139 injured · $200,000 · 1 event
- Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013$121,000 · EF0 · 16 events
- Flash Flood in Kentucky, June 6, 2013$200,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2013$73,000 · 2.5 in hail · 18 events
- Tropical Storm in South Carolina, June 6 to 7, 2013$27,000 · 33 events
- Flash Flood and Hail in Louisiana, June 6 to 9, 2013$44,000 · 1.75 in hail · 15 events
- Flash Flooding in Pennsylvania, June 6, 2013$67,000 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 6, 2013$40,000 · 56 kt wind · 14 events
- Tornadoes in Florida, June 6, 20131 injured · EF1 · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 6, 201334 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445856, 445872, 445873, 445874, 445875.